MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-159
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a lesion using a spectranetics turbo-elite laser atherectomy catheter.During calibration, the catheter was not recognized by the philips laser system.Troubleshooting was performed, including unplugging and re-plugging the catheter into the laser system; however, the same issue occurred.The procedure was completed without the use of the turbo-elite, with no reported patient harm.During evaluation on (b)(6) 2026, visual inspection found a breach with broken fibers just proximal to the marker band at the distal tip.Calibration was not possible due to the breach and broken fibers.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H6) based on the device evaluation and investigation, the cause of the reported failure and damage could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24706442
Report Number3007284006-2026-00106
Device Sequence Number10556898
Product Code MCW
UDI-Device Identifier00813132024765
UDI-Public(01)00813132024765(17)271029(10)0303617877
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K250385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420-159
Device Catalogue Number420-159
Device Lot Number0303617877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS LASER SYSTEM.
Patient SexUnknown